MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Catalog Number 816 014100
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
A customer reported a false negative antibody screening test with biotest cell 1&2 on tango infinity.The specificity of the missed antibody is anti-s.The customer returned the supposedly defective product and also the patient sample that had caused a false negative test result.Testing in our quality control laboratory is still ongoing.The affected tango optimo as well as the affected tango infinity were inspected by one of our field service engineers with no indication for an instrument or software malfunction.Both instruments were confirmed to operate within specification.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported that a patient sample (prenatal, with an anti-s) yielded a false negative antibody test in both tango optimo and tango infinity when tested with biotestcell 1 & 2, # 8643021-00.The customer was able to detect the antibody in the tubetest with peg (heterozygous cell reacted 1+ and 2+, homozygous cell reacted 2+).The customer sent in the patient sample for investigational testing as well as a sample of the allegedly defective biotestcell lot and also the solidscreen ii ahg used in this false negative test.At the time the material arrived on our premises, the affected batch had already expired.The affected lot had already expired at the time the customer filed her complaint.Although the allegedly defective product sample was already expired, it was tested in our quality control laboratory on tango optimo and tango infinity and yielded on both instruments a negative reaction.An anti-s used in this test reacted correctly positive.The ahg returned by the customer was used for testing.When tested with reference batch biotestcell 1&2 # 867021-00 - that was within its shelf life - the patient sample showed a correct 1+ positive result on both instruments.The patient sample was also tested in tube test (immediately spin (rzt), liss 10 min 37 ° c and in liss-iat) and reacted negatively, also in the liss / coombs gel card the reaction was negative.Since the affected batch had already expired at the time of testing, the reason for this false negative reaction remains unclear.The complained was classified as undetermined.A review of the batch record documentation showed no irregularities that might have negatively affected the quality of the allegedly defective lot.The affected tango optimo as well as the affected tango infinity were inspected by one of our field service engineers with no indication for an instrument or software malfunction.Both instruments were confirmed to operate within specification.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Common Device Name
BIOTESTCELL 1&2
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key6249276
Report Number9610824-2016-00097
Device Sequence Number13704000
Product Code KSZ
UDI-Device Identifier07611969952380
UDI-Public07611969952380
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2016
Device Catalogue Number816 014100
Device Lot Number8643021-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/19/2016
Supplement Date Received by Manufacturer12/19/2016
Initial Report FDA Received Date01/13/2017
Supplement Report FDA Received Date12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AHG, LOT 8608120-08, EXP. 08/19/2017; BIOTESTCELL 1&2, LOT 8647021-00, EXP. 01/16/2017; MLB 2, LOT 8615110-00, EXP. 04/04/2018; SOLIDSCREEN II STRIP, LOT 8617040, EXP. 04/22/2018; TANGO INFINITY, # 4230000158; TANGO OPTIMO, # 9142400194